MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-HX-ES
Medical Device Problem Codes Break (1069); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium prime push rod was found to be broken when unpacked.A different coil was used, and the patient did not experience any symptoms or complications.The devices were prepared according to the instructions for use (ifu).There had been no friction/difficulty during delivery, and a continuous flush was not administered.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the cavernous sinus segment.The max diameter was 6.0mm, and the neck diameter was 6.2mm.The patient's blood flow was normal, and their vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that there was no damage or evidence of tampering to device packaging.The proximal end of the¿pushwire¿was secured in the guidewire clip (black rubber stopper) when the¿package was¿opened.The break was located 10mm from the tail end of the pusher rod.There was self-damage, eliminating problems with unpacking and operation issues.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: the axium prime device was returned for analysis.The proximal pusher was not within the black guidewire clip.The axium prime pusher was found broken at ~6.8cm from the proximal end (figure d).The two segments were retained by the release wire.The coin was found retracted out of the lumen stop.The implant coil was already detached within the introducer sheath.No damages or irregularities were found with the implant coil.Based on the device analysis and reported information, the customer¿s report of ¿pushwire separation¿ was confirmed.It is possible the damage occurred during manufacturing, during removal from the packaging, or after removal.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19624903
Report Number9612164-2024-03033
Device Sequence Number20441614
Product Code KRD
UDI-Device Identifier00763000313821
UDI-Public00763000313821
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-2-HX-ES
Device Catalogue NumberAPB-1.5-2-HX-ES
Device Lot Number227852230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer06/29/2024
09/05/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date07/24/2024
09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown